MAUDE Adverse Event Report: ARTHREX, INC. DISPOSABLE SLOTTED-CANNULATED PASSER, MD; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. DISPOSABLE SLOTTED-CANNULATED PASSER, MD; MANUAL INSTR, GENERAL SURGICAL
Model Number DISPOSABLE SLOTTED-CANNULATED PASSER, MD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 08-dec-2025, a sales representative reported via (b)(4) that an ar-7841 medium fibertape cerclage passer was utilized around the proximal femur and broke while pressure was applied on the handle during a revision total hip arthroplasty.All parts were removed from the patient and confirmed on x-ray.A second ar-7842 passer, size large, was opened to complete the cerclage pass.That passer also broke.Again, an x-ray confirmed that all parts were removed.In order to complete the case, a first-generation cerclage passer was opened and utilized around the femur.The case was completed successfully.Roughly 5 minutes were added to the procedure, but no second surgery was necessary.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.Visual inspection noted that the medium - hook of the fibertape® cerclage quickpass¿ passer, medium, was broken off from the shaft.The hook was observed to have a chipped area and abrasion marks around the tube hook.Functional testing was not performed due to the damage to the device.The most likely cause is attributed to user error of the device due to excessive force and or prying/leveraging/bending the device during use and/or the device coming in contact with another device during use.

Brand Name
DISPOSABLE SLOTTED-CANNULATED PASSER, MD
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23907865
Report Number1220246-2025-05872
Device Sequence Number21323255
Product Code LXH
UDI-Device Identifier00888867480568
UDI-Public(01)00888867480568(11)250623(17)300531(10)15454901
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDISPOSABLE SLOTTED-CANNULATED PASSER, MD
Device Catalogue NumberAR-7841
Device Lot Number15454901
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown